Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

After ESI, strange sensation in my head. Anyone know what this is?

blackberrybunnybblackberrybunny Posts: 157
edited 06/11/2012 - 8:48 AM in Spinal Injections
I have to have a thoracic ESI this past Wednesday. The very next day, I get out of bed, and my head feels weird. It does NOT hurt. Not like a headache. But it feels weird. Sort of like the timing chain is slipping. HAHA, does that makes sense?

Like if I dart my eyes, or move my head or body too quickly, this very strange unsettling feeling twists in my head. Like a jarring sensation. Like I feeling I had when I had the flu once, it made my head feel weird like this.

But what IS this? Is it a side effect from the injection? Today makes day 3 of it, thought when I woke up today it would be gone, but as soon as I got up out of bed, I could feel it. I am moving very slow, cautiously, because if I moved my head or body too fast, I get this crazy sensation that rips through my skull, but it is not painful, just unnerving. I'm not dizzy.


  • Yes, I have had that same sensation after an ESI. Doesn't always happen, but drives you crazy when it does. Its a side effect more than likely from the cortisone. Maybe a call to the doctor on Monday if it persists would be a good thing, or if it worsened, I'd call sooner than that.

    Just my humble opinion lol........


  • OH, thank you so much for your response! It makes me feel a little better to know I am not the only one who experienced this. It is still going on. The bad thing is--HOW do I explain this sensation to my doctor without sounding like a loon? I can't even explain it to my mom or husband, let alone my doctor, lol. Maybe it'll go away by Monday; I have to call my doctor that day anyhow to report in on how I'm feeling anyways. Thank you so much.
  • I have a feeling that once you start describing this to your doctor, he will know. Remember, he gives these shots, and I am sure other patients of his might have had this 'odd or weird' sensation. :) I hope your feeling better and aside from the odd feelings, did the shot help you?

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • The injection took my lumbar pain down from a 9 to an 8; it also has relieved a lot of the muscle aches and tingling sensations, the burning, I was having in my legs. But I'm still feeling it. So overall, I'd have to say the epidural injection was NOT a sucess. I've had them before, in my lumbar, now my thoracic, with no luck. In fact, the lumbar injections only increased my pain. This time, a ESI at T10 has given me a small amount of relief, but nothing substantial or worth smiling about.

    Not trying to be discouraging to others who are having injections; these have only been my experiences. ESI's usually help most everybody, just not me. I'm an enigma, lol.
  • BBB,

    I guess I'm in your club! I've had them in my shoulder and neck, neither worked for me either! :) Sorry you only saw a tiny change. How is your head feeling now? Still keeping you in my thoughts. *HUGZ*

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I still feel that odd sensation in my head if I move too fast, but it's a little better. The GOOD news is that I can finally report today that I am having less pain!! Maybe it took that TESI a few days to work, to kick in? By now, 4 pm, I am usually crying and howling in pain. I was able to get some household chores done too!! My pain leel overall today has shot down from about a 9 to about a 6! First time in WEEKS I've had some relief. YESSSSS!
  • hi blackberrybunny.

    I'm doing some research online to see if others have what I have. What you are describing happens to me when I move my eyes mainly and of course my head (my eyes follow).

    I already have tinnitus and to me it's like the tinnitus is there but it 'spikes' every time you move your eyes and the further you move your eyes the higher the spike.

    I've jus noticed this thread is pretty old so you probably don't check it now :( If you do, how did you overcome this odd feeling?
  • Hello RRRocket! Yes, yes!! That sounds exactly like what I was experiencing. It was very hard to put into words, but you've done a fairy good job at explaining what it felt like. How did I eventually overcome it? Well, about after a month and a half, it sort of just ebated, the feeling became less and less until it eventually went away. I never DID figure out what it was. I have NO clue! I hope it doesn't happen again. I cannot link it to any medicines I was taking either. So I'm stumped.

    I hope, if you are experiencing this also, that it too shall eventually go away. It have felt those sort of 'spikes' like you say before long ago when I had the flu and would turn my head, and I could feel it. But I was not sick with the flu or a cold or anything. It was just a weird, annoying sensation that made my neurologist look at me queerly when I tried to explain it to him. Made me feel foolish, especially since it was so hard to describe.

    Hope you get to feeling better soon, and thank you for your reply! ~Molly
Sign In or Register to comment.